Missouri, 2012Heat in Missouri, June 24, 2012
June 24, 2012 · NWS LSX · 1 event in 1 county or zone
A heat related death occurred in the City of St. Louis.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heat related death occurred in the City of St. Louis. A 64 year old male was found dead in his home from heat related causes. The home had air conditioning but it was not turned on. The high temperature that day was 99 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 24, 11:36 AM CST, 24 minutes earlier.
Area forecast discussion, Jun 24, 11:36 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT SUN JUN 24 2012
.UPDATE...
ISSUED AT 944 AM CDT SUN JUN 24 2012
ONGOING TSRA ACROSS ERN IA W CNTL IL HAVE BEEN DEVELOPING FURTHER
TO THE W THAN PREVIOUSLY ANTICIPATED. IF THIS TREND
CONTINUES...TSRA WILL BE POSSIBLE ACROSS EXTREME NERN MO. CURRENT
STORMS ARE TRACKING SE AND SHUD AT LEAST IMPACT ADAMS...BROWN AND
PIKE COUNTIES IN IL. UNCERTAINTY REMAINS HOW FAR S THESE STORMS
WILL PERSIST BEFORE DISSIPATING...WHICH LEADS TO EVEN MORE
QUESTIONS THRU THE AFTERNOON AND INTO THE EVENING HOURS. WILL
CONTINUE TO MONITOR AND UPDATE LATER THIS MORNING AS THE LATEST
MDL DATA BECOMES AVAILABLE.
TILLY
&&
.SHORT TERM...
ISSUED AT 233 AM CDT SUN JUN 24 2012
(TODAY AND TONIGHT)
EXPECT EARLY MORNING CONVECTION AND CLOUD COVER WILL MOVE EAST
AND/OR DISSIPATE AS LLJ VEERS AND WEAKENS. SURFACE WARM FRONT SHOULD
QUICKLY PRESS EAST ACROSS THE REGION WITH SOUTHWEST WINDS TAKING
HOLD THIS AFTERNOON. STILL ON TRACK FOR ONE HOT DAY WITH HIGH
TEMPERATURES IN THE MIDDLE TO UPPER 90S. STILL WOULDN'T BE SURPRISED
IF A FEW LOCATIONS TOP 100 DEGREES...ESPECIALLY ACROSS SOUTHERN IOWA
AND NORTHERN MISSOURI WHERE 850MB THERMAL RIDGE WILL RESIDE.
HEAT INDEX VALUES TO REMAIN IN CHECK THIS AFTERNOON...WITH ONLY
EXCEPTION BEING ACROSS NORTHEAST MISSOURI WHERE MOISTURE WILL BEGIN
POOLING AHEAD OF THE FRONT DURING PEAK HEATING. HERE HEAT INDEX
VALUES COULD CERTAINLY FLIRT WITH ADVISORY CRITERIA.
THE UPPER AIR PATTERN WILL CONTINUE TO AMPLIFY AS A TROF DIGS ACROSS
THE EASTERN CONUS AND RIDGE INTENSIFIES ACROSS THE PLAINS. THIS WILL
CAUSE THE FLOW ALOFT TO BECOME MORE NORTHERLY OVER THE MIDWEST AND
ALLOW A SURFACE COLD FRONT TO DROP SOUTH ACROSS THE AREA TONIGHT AND
MONDAY MORNING. ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS
AFTERNOON ALONG AND AHEAD OF THE FRONT WHERE DEWPOINTS WILL POOL IN
THE UPPER 60S AND LOWER 70S. RESPECTABLE AMOUNT OF 0-6KM SHEAR WILL
AID THUNDERSTORM ORGANIZATION AND SEVERITY IF INITIATION CAN OCCUR.
SPC HAS PLACED EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
INTO A SLIGHT RISK TODAY AND TONIGHT. CURRENT THINKING IS THAT
ISOLATED TO SCATTERED CONVECTION MAY DEVELOP ALONG THE FRONT LATE
THIS AFTERNOON AND EVOLVE SOUTH AS CLUSTERS TOWARD THE I-70 CORRIDOR
IN EXTREME EASTERN MISSOURI AND SOUTH CENTRAL ILLINOIS DURING THE
EVENING. IF THESE STORMS DO IN FACT FORM...THEY WOULD BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. CERTAINLY A CONDITIONAL
RISK...BUT ONE THAT CANNOT BE IGNORED.
LATEST MODEL RUNS HAVE SLOWED THE SOUTHWARD PROGRESS OF THE
FRONT...LEADING TO MUCH WARMER TEMPERATURES AND HUMID CONDITIONS FOR
TONIGHT. HAVE UTILIZED A BLEND OF 2M TEMPERATURES AND MOS GUIDANCE
TO CAPTURE THIS TREND. HAVE ALSO MAINTAINED LOW END POPS OVERNIGHT
DUE TO THE EXPECTED FRONTAL POSITION.
CVKING
&&
.LONG TERM...
ISSUED AT 233 AM CDT SUN JUN 24 2012
(MONDAY THROUGH SATURDAY)
CANADIAN HIGH PRESSURE WILL BUILD INTO THE MIDWEST BEHIND THE FRONT
WITH COOLER AND DRIER CONDITIONS EXPECTED BY MONDAY AFTERNOON. GIVEN
SLOWER SPEED OF FRONT HAVE ADDED A FEW DEGREES ONTO MONDAYS HIGHS.
WEDNESDAY THROUGH SATURDAY...
UPPER LEVEL RIDGE WILL BUILD BACK OVER THE MIDWEST BY MIDWEEK WITH A
HEAT WAVE DEVELOPING ACROSS THE CWA THROUGH AT LEAST FRIDAY. HIGHS
IN THE UPPER 90S AND LOWER 100S ARE EXPECTED. APPEARS THAT DEWPOINTS
WILL REMAIN QUITE LOW WEDNESDAY AND THURSDAY WHICH WILL AGAIN KEEP
HEAT INDEX VALUES BELOW ADVISORY CRITERIA. EXPECT DROUGHT CONDITIONS
TO WORSEN CONSIDERABLY AS RAPID EVAPOTRANSPIRATION TAKES PLACE.
SOME HINT IN GFS MODEL LAND THAT THE RIDGE WILL TRY TO FLATTEN OUT BY
NEXT WEEKEND...WITH A FRONT SAGGING INTO AT LEAST THE NORTHERN
PORTION OF THE CWA. NOT REALLY CONFIDENT THAT THIS WILL HAPPEN GIVEN
THE SIZE OF THE UPPER LEVEL RIDGE. THEREFORE HAVE KEPT POPS OUT OF
THE EXTENDED FORECAST.
WILD CARD STILL REMAINS TROPICAL SYSTEM DEBBIE AND WHERE SHE GOES.
LATEST ECWMF LOOKS SIMILAR TO THE EARLIER GEM SOLUTION OF BRINGING
THE SYSTEM UP THE MISSISSIPPI RIVER.
CVKING
&&
.AVIATION...
ISSUED AT 1223 PM CDT SUN JUN 24 2012
OUTFLOW FROM TSRA ACROSS IL CONTINUES TO MOVE S. SOME QUESTION IF
THIS OUTFLOW WILL REACH SUS/CPS. WILL LEAVE TAF AS VRB EARLY THIS
AFTERNOON FOR NOW. THIS OUTFLOW MAY BECOME A FOCUS FOR TSRA THIS
AFTERNOON. STILL...EXPECT TSRA OVER N CNTL IL TO CONTINUE TO
DEVELOP AND MOVE S THIS AFTERNOON. AS THESE TSRA APPROACH SRN
PORTIONS OF IL...THEY MAY BEGIN TO MOVE/DEVELOP TO THE SW TWD AREA
OF WEAKER CAP/MORE INSTABILITY AND TWD SUS/CPS. TOO MANY QUESTION
REMAIN AT THIS POINT TO ADD TO TAF. UIN MAY ALSO SEE TSRA
DEVELOPMENT THIS AFTERNOON...BUT AGAIN TOO MANY QUESTIONS REMAIN.
COU IS EXPECTED TO REMAIN DRY THRU THE PERIOD.
A CDFNT SHUD PUSH THRU THE TERMINALS LATE TONIGHT WITH NELY WINDS
BEHIND THE FNT. THESE WINDS SHUD PICK UP SOMEWHAT LATE MON
MORNING.
SPECIFICS FOR KSTL...OUTFLOW CONTINUES TO APPROACH THE TERMINAL
AND SHUD ARRIVE SHORTLY AFTER THE TAF BECOMES VALID. GUSTS UP TO
20 KTS MAY ACCOMPANY THIS GUST FRONT BUT SHUD DIMINISH QUICKLY.
WINDS SHUD GRADUALLY VEER TO BECOME SELY LATER THIS AFTERNOON.
HAVE KEPT TAF DRY FOR NOW AS DISCUSSED ABOVE. WINDS SHUD BECOME
NELY LATE TONIGHT AS A CDFNT PASSES THRU THE REGION. THESE NELY
WINDS SHUD PICK UP LATE MON MORNING TO AROUND 12 KTS.
TILLY
&&
.CLIMATE...
ISSUED AT 233 AM CDT SUN JUN 24 2012
RECORD HIGHS FOR TODAY...WEDNESDAY...THURSDAY AND FRIDAY
DATE ST. LOUIS COLUMBIA QUINCY
----------------------------------------------
JUNE 24 102(1988) 103(1988) 99(1988)
JUNE 27 104(1952) 101(1980) 102(1931)
JUNE 28 104(1952) 103(1936) 104(1934)
JUNE 29 104(1952) 104(1901) 103(1934)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 24, 8:43 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT SUN JUN 24 2012
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
943 AM CDT SUN JUN 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORM TODAY AND TONIGHT ACROSS
NORTHEAST MISSOURI AND ILLINOIS. THUNDERSTORMS THIS AFTERNOON COULD
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
VERY HOT CONDITIONS ARE EXPECTED TO DEVELOP NEXT THURSDAY AND
FRIDAY ACROSS THE AREA WITH HIGH TEMPERATURES AROUND 100 DEGREES
IN MANY AREAS. HEAT INDEX VALUES FROM 100 TO 1O5 DEGREES ARE
EXPECTED...WITH THE HIGHEST READINGS OCCURRING OVER THE GREATER
ST. LOUIS METROPOLITAN AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING ACROSS EASTERN MISSOURI AND ILLINOIS.
TILLY
In the hours before
Local storm report, Jun 24, 9:42 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HAIL LORAINE 40.15N 91.22W
06/24/2012 E0.88 INCH ADAMS IL TRAINED SPOTTER
&&
DYEHeat, St. Louis (C)
- When
- June 24, 12:00 PM CST to 10:00 PM CST
- Where
- St. Louis (C) forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
The high temperature reached 99 degrees in St. Louis. The relative humidity was low thus the Heat Index did not ready advisory criteria. There was one heat related death in the City of St. Louis.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, June 24 to 30, 20126 deaths · 8 injured · $27 million · EF2 · 40 events
- Tornadoes and Damaging Wind in Florida, June 24 to 26, 20121 death · $50,000 · EF0 · 7 events
- Heat in Arkansas, June 24 to 30, 20121 death · 1 event
- Rip Current in Alabama, June 24, 20121 death · 1 event
- Tropical Storm and Flash Flooding in Florida, June 24 to 28, 2012$1.8 million · 50 kt wind · 34 events
- Hail and Damaging Winds in Montana, June 24, 20121 injured · $184,000 · 1 in hail · 21 events
- Tornadoes and Damaging Wind in Florida, June 24, 2012$65,000 · EF0 · 11 events
- Hail and Damaging Winds in North Carolina, June 24, 20121 injured · $53,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, June 24, 2012$60,000 · 3 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 24 to 25, 201258 kt wind · 27 events
- Excessive Heat in Kansas, June 24 to 30, 201223 events
- Damaging Winds in Mississippi, June 24, 2012$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397105.